MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV EVOLUT PRO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC MEXICO S. DE R.L. DE CV EVOLUT PRO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number EVOLUTPRO-26-US
Medical Device Problem Codes Fluid/Blood Leak (1250); Gradient Increase (1270); Perivalvular Leak (1457); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Thickening of Material (4056); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Dyspnea (1816); Foreign Body Reaction (1868); Thrombosis/Thrombus (4440); Valvular Insufficiency/ Regurgitation (4449); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 7 years and 7 months following the implant of a transcatheter valve, a computed tomography (ct) scan was performed that revealed the valve failed due to aortic insufficiency, and thrombus/pannus formation on the valve leaflets was also observed.Subsequently, the patient was evaluated for a transcatheter aortic valve-in-transcatheter aortic valve implant procedure.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated/corrected data: a4, b5, b7, h2, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information indicated that at an unspecified time following the transcatheter valve implant unspecified structural valve deterioration was also identified.
 
Additional Manufacturer Narrative
Updated data: b2, b3 (estimated), b5, b6, b7, h1, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received indicated that at the time of the valve implant within the native aortic valve, the transcatheter valve was placed at 9 millimeters (mm) of the left coronary cusp (lcc) and 7.2 mm on the non-coronary cusp (ncc).Prior to the implant discharge the peak transaortic valve gradient measured 18 millimeters of mercury (mm hg).The mean transaortic gradient measured 9 mmhg.Following the valve implant the patient was put on aspirin and an antiplatelet medication.As reported, anticoagulation therapy was not used following the valve implant.The patient was seen by the physician and had reported experiencing an increase in exertional dyspnea over the past several months.At the time the thrombus was observed the peak gradient measured 126.3 mmhg and a mean gradient of 83 mmhg.The reported aortic insufficiency was a combination of both mild paravalvular leak (pvl) and mild-moderate central regurgitation.Twenty-three days following the physician appointment, the transcatheter valve was revised with a valve-in-valve procedure to address the aortic insufficiency.An oral antiplatelet medication was started with intake every twelve hours.Prolonged hospitalization occur as result of this event.The patient was discharged home.
 
Additional Manufacturer Narrative
Updated data: h6.Product analysis: as the device remained in the patient at the time the investigation was completed, no return product analysis was able to be performed.Conclusion: the reported event is unconfirmed.The device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The device instructions for use (ifu) lists paravalvular leak (pvl), thrombus, high gradient, and regurgitation as potential risks associated with the treatment procedures.Aortic regurgitation is a known potential adverse effect per the device ifu and can be caused by a variety of factors, including valve positioning, patient anatomy, or presence of pre-existing patient conditions, a conclusive cause could not be determined from the limited information.A number of factors can affect the creation of thrombus, including medications, peri-procedural injury, and pre-existing patient conditions, and its presence and rate of formation is largely dependent on patient condition.However, and a conclusive cause could not be determined from the limited information available.Pannus formation can be a manifestation of structural valve dysfunction (e.G.Calcification), thrombosis, and/or non structural dysfunction (e.G.Pannus, obstruction, etc.).Several factors can contribute to the onset and propagation of either failure mechanism such as patient medical history (e.G.Age, disease stage, comorbidities, etc.), pharmacological factors, and/or intrinsic properties of the valve itself.With the limited information available, an assignable root cause for the pannus formation could not be determined.High gradients can be related to valve related factors (e.G.Degeneration, thrombus, calcification, etc.) or non-valve related facto rs (e.G.Left ventricular outflow tract (lvot) obstruction, patient pressures, left ventricle dysfunction, etc.).Unfortunately, without a copy of the echocardiogram or imaging film for review, the failure mechanism of the device cannot be established, and the conclusive cause of the reported high gradient could not be determined.Pvl can be caused by a variety of factors, including valve positioning, patient anatomy, or presence of pre-existing patient conditions, a conclusive cause could not be determined from the limited information available.A trace-mild pvl has minimal impact on the patient and is generally deemed an acceptable residual condition.In this case, no treatment was provided.There is no identified inadequacy with the ifu in relation to this event.This event will continue to be monitored and trended.Based on the available information and investigation activities, the reported event may have been related to the medtronic device, but the exact relationship between the device and the reported event cannot be determined definitively.The complaint investigation determined that this event is foreseen in risk management and is included in monitoring/trending.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that approximately 7 years and 7 months following the implant of a transcatheter valve, a computed tomography (ct) scan was performed that revealed the valve failed due to aortic insufficiency, and thrombus/pannus formation on the valve leaflets was also observed.Subsequently, the patient was evaluated for a transcatheter aortic valve-in-transcatheter aortic valve implant procedure.No patient complications were reported as a result of this event.Additional information indicated that at an unspecified time following the transcatheter valve implant unspecified structural valve deterioration was also identified.Additional information received indicated that at the time of the valve implant within the native aortic valve, the transcatheter valve was placed at 9 millimeters (mm) of the left coronary cusp (lcc) and 7.2 mm on the non-coronary cusp (ncc).Prior to the implant discharge the peak transaortic valve gradient measured 18 millimeters of mercury (mm hg).The mean transaortic gradient measured 9 mmhg.Following the valve implant the patient was put on aspirin and an antiplatelet medication.As reported, anticoagulation therapy was not used following the valve implant.The patient was seen by the physician and had reported experiencing an increase in exertional dyspnea over the past several months.At the time the thrombus was observed the peak gradient measured 126.3 mmhg and a mean gradient of 83 mmhg.The reported aortic insufficiency was a combination of both mild paravalvular leak (pvl) and mild-moderate central regurgitation.Twenty-three days following the physician appointment, the transcatheter valve was revised with a valve-in-valve procedure to address the aortic insufficiency.An oral antiplatelet medication was started with intake every twelve hours.Prolonged hospitalization occur as result of this event.The patient was discharged home.
 
Event or Problem Description
Additional information was received which further reported that the valve failure was severe hemodynamic valve deterioration.
 
Additional Manufacturer Narrative
Updated data: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVOLUT PRO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22796951
Report Number9617601-2025-00956
Device Sequence Number8264960
Product Code NPT
UDI-Device Identifier00643169954441
UDI-Public(01)00643169954441(17)190919
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2019
Device Model NumberEVOLUTPRO-26-US
Device Catalogue NumberEVOLUTPRO-26-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/08/2025
09/03/2025
11/07/2025
05/01/2026
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/02/2025
09/29/2025
11/18/2025
05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale
Patient Weight56 KG